Alert archive / Illinois / Tornado Warnings in 2007

Tornado Warning 4, NWS Chicago, IL

May 15, 2007Will County, Illinois

NWS Chicago, IL issued this tornado warning at May 15, 2007, 2:33 PM CDT for Will County, Illinois. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 15, 2007, 2:33 PM CDT (19:33 UTC)
Expired
May 15, 2007, 2:51 PM CDT
In force
18 min
Issued by
NWS Chicago, IL
Area
Counties, with a storm outline in the text

County Will County, IL

The radar

The Chicago radar (KLOT), 39 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 20 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
20 J/kg
Mixed-layer CIN
-273 J/kg
Mixed-layer LCL
1998 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KLOT 151934
TORLOT
ILC197-152015-
/O.NEW.KLOT.TO.W.0004.070515T1933Z-070515T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
233 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN ROMEOVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL WILL COUNTY IN NORTHEAST ILLINOIS...

* UNTIL 315 PM CDT

* AT 229 PM...A TRAINED SPOTTER REPORTED A TORNADO JUST SOUTH OF     
  UNIVERSITY PARK...MOVING NORTHEAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
  BEECHER BY 240 PM...
  CRETE BY 245 PM...

TAKE COVER NOW IF NO BASEMENT IS AVAILABLE...MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE
ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHEASTERN ILLINOIS.

LAT...LON 4146 8780 4130 8780 4131 8755 4146 8755

$$

WILSON
1 follow-up statement
000 
WWUS53 KLOT 151951
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
251 PM CDT TUE MAY 15 2007

ILC197-152001-
/O.CAN.KLOT.TO.W.0004.000000T0000Z-070515T2015Z/
WILL IL-
251 PM CDT TUE MAY 15 2007

...THE TORNADO WARNING FOR EAST CENTRAL WILL COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND NO
LONGER POSES A SEVERE WEATHER THREAT.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM TUESDAY
EVENING FOR NORTHEASTERN ILLINOIS.

LAT...LON 4146 8780 4130 8780 4131 8755 4146 8755

$$

WILSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this tornado warning went out at May 15, 2:00 PM CDT, 33 minutes earlier.

Area forecast discussion, May 15, 2:00 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
200 PM CDT TUE MAY 15 2007

.DISCUSSION FOR AFTERNOON ZONES/GRIDS...

MAIN CONCERN FOR THE REST OF THE AFTERNOON WILL BE DEVELOPING
CONVECTION OVER THE SOUTHEASTERN PORTIONS OF THE CWA.  WATCH NUMBER
275 IS IN EFFECT UNTIL 02Z THIS EVENING...BUT WILL LIKELY ONLY LAST
THIS LONG FOR THE FAR EASTERN PORTION OF THE WATCH AREA OVER
NORTHWESTERN INDIANA.  CONVECTIVE ACTIVITY DEVELOPING ALONG THE
PREFRONTAL TROUGH WILL TAP DECENT LOW LEVEL MOISTURE WITH SFC
DEWPOINTS ARND 60F AND BNDRY LAYER WINDS OF 40-50KT.
INITIALLY...THE PRIMARY THREAT WILL BE SVR HAIL...BUT AS CELLS
ORGANIZE INTO SHORT LINES...60+KT WIND GUSTS WILL BE POSSIBLE.
WHILE THE MAIN SEVERE THREAT WILL REMAIN SOUTH OF INTERSTATE 80 AND
EAST OF INTERSTATE 55...SOME TSRA DVLPMENT IS POSSIBLE TO THE NORTH
BUT SVR POTENTIAL IS MINIMAL...AS THE MORE IMPRESSIVE INSTABILITY
WILL REMAIN SOUTH AND EAST OF THE SFC BNDRY.  FOR THE REMAINDER OF
THE NEAR TERM...THROUGH THE OVERNIGHT HRS...HAVE ESSENTIALLY TIMED
THE PASSAGE OF THE PREFRONTAL TROUGH AND TRAILING COLD FRONT BASED
OFF OF RADAR/SATELLITE TRENDS AND THE WRFARW GUIDANCE.  THE NEXT
SIGNIFICANT CONCERN FOR THE REMAINDER OF THE SHORT TERM WILL FOCUS
ON TS ACTIVITY ON WEDNESDAY AFTERNOON AND EVENING.  THE NAM IS
TRENDING STRONGER AND A TOUCH FASTER WITH A NRN STREAM SHORT WAVE
DROPPING OUT OF THE NORTHERN MISSISSIPPI VALLEY WEDNESDAY MORNING
AND PASSING OVER THE CHICAGO METRO AREA IN THE EVENING.  THE BEST
UPPER LEVEL FORCING WILL BE BTWN 00Z AND 06Z IN THE EVENING...JUST
AFTER THE TIME OF MAX HEATING.  SO...WOULD EXPECT ANOTHER ROUND OF
TS ACTIVITY WITH HAIL/WIND BEING THE MAIN CONCERNS.

MOVING INTO THE LONGER TERM...HAVE TRENDED TOWARD THE NCEP MANUAL
GUIDANCE WITH THE EXCEPTION OF SOME ADJUSTMENTS TO TEMPERATURES FOR
THE WEEKEND.  HAVE OPTED TO DROP TEMPS A FEW DEGREES BELOW THE NCEP
GUIDANCE AND AND THE MEX MOS GIVEN THE EXTENDED PERIOD OF EASTERLY
FLOW OFF OF THE COOL LAKE MICHIGAN WATERS.  WITH WATER TEMPS STILL
ONLY IN THE 50S...SHOULD BE LOWER TEMPS...PARTICULARLY ALONG THE
LAKE FRONT.

KREIN

&&

.AVIATION...

115 PM CDT

FOR 18Z TAFS...COMPLEX FRONTAL SYSTEM WORKING THROUGH NRN IL THIS
AFTERNOON. WINDS WILL VEER TO N-NW LATER IN THE DAY AS COOLER AIR
SLIDES IN. CIGS EXPECTED TO DETEREORATE TO MVFR OR LOW MVFR LATE IN
THE DAY AND TONIGHT AS RAIN AND SHOWERS INCR. PERIOD OF
THUNDERSTORMS UNTIL AROUND SUNSET WITH WDLY SCTD STORMS ALREADY NEAR
PIA. MAIN PERIOD OF TSTM THREAT FROM 20Z-00.  SECOND IMPULSE
ROTATING THROUGH THE REGION ON WED WILL PROLONG MVFR CONDS AND
THREAT OF SHOWERS.  KML
&&

.MARINE...

210 PM CDT
COMPLEX FRONTAL SYSTEM SOUTH OF LM HAS DEVELOPED WEAK SFC LOW
PRESSURE OVER THE SOUTHERN HALF OF THE LAKE DURING THE AFTERNOON.
THE LOW SHOULD MOVE OFF TO THE EAST EARLY THIS EVENING WITH HIGH
PRESSURE OF 30.3 INCHES OVER WESTERN NEBRASKA MOVING TOWARD THE LAKE
THURSDAY SUPPORTING A NORTH FETCH FOR A COUPLE DAYS. THE HIGH WILL
BE BY THE LAKE FRIDAY LEADING TO A RETURN OF SW WINDS FOR THE
WEEKEND.  KL

.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...NONE.

&&
Hazardous weather outlook, May 15, 4:30 AM CDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
430 AM CDT TUE MAY 15 2007

ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011-
019-160930-
WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK-
LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD-
LAKE IN-PORTER-NEWTON-JASPER-BENTON-
430 AM CDT TUE MAY 15 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA.

.DAY ONE... TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A
LINE FROM WAUKEGAN TO BURLINGTON TO DEKALB TO PAW PAW.  THE MAIN
SEVERE THREAT WILL BE DAMAGING WIND AND HAIL.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY ON TUESDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-766-160930-
WINTHROP HARBOR IL TO MICHIGAN CITY IN-
LAKE MICHIGAN-
430 AM CDT TUE MAY 15 2007

THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS
AND INDIANA WATERS OF LAKE MICHIGAN.

.DAY ONE... TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE NEARSHORE WATERS
THROUGH TUESDAY MORNING. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY.
THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

HALBACH

In the hours before

Local storm report, May 15, 1:52 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
152 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 PM     TSTM WND GST     DWIGHT                  41.10N 88.42W
05/15/2007  M60.00 MPH       LIVINGSTON         IL   PUBLIC

            60 MPH WIND GUST MEASURED AT DWIGHT, IL AIRPORT

0143 PM     HAIL             COAL CITY               41.29N 88.28W
05/15/2007  E0.88 INCH       GRUNDY             IL   TRAINED SPOTTER

            NICKEL SIZE HAIL REPORTED IN COAL CITY

&&

CGITRO
Local storm report, May 15, 2:10 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
210 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0138 PM     HAIL             MORRIS                  41.37N 88.43W
05/15/2007  E0.75 INCH       GRUNDY             IL   TRAINED SPOTTER

            PENNY SIZE HAIL.

&&

BN

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 1:36 PM CDTSevere Thunderstorm WarningLOTGrundy39 min
May 15, 1:49 PM CDTSevere Thunderstorm WarningLOTWill41 min
May 15, 2:11 PM CDTSevere Thunderstorm WarningLOTKankakee34 min
May 15, 2:45 PM CDTSevere Thunderstorm WarningLOTFord, Iroquois46 min
May 15, 2:54 PM CDTSpecial Marine WarningLOT66 min
May 15, 2:54 PM CDTSpecial Marine WarningLOT66 min
May 15, 3:13 PM CDTSevere Thunderstorm WarningLOTIroquois43 min
May 15, 4:17 PM CDTSevere Thunderstorm WarningLOTWill12 min

Nearby

Tornado Warnings in Illinois, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.